Hail, Cherokee
- When
- June 1, 3:44 AM CST
- Where
- Cherokee County, 3.3 mi W of West Mineral
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 37.280, -94.980
A few severe thunderstorms caused numerous hazards across extreme southeast Kansas. Flooding continued into the next day across sections of Cherokee County where a water rescue took place.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGF wrote it up.
A few severe thunderstorms caused numerous hazards across extreme southeast Kansas. Flooding continued into the next day across sections of Cherokee County where a water rescue took place.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jun 1, 2:06 AM CST, 1 hour 38 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 306 AM CDT FRI JUN 01 2007 .DISCUSSION... SEVERAL FORECAST CHALLENGES EXISTED IN TODAYS ANALYSIS. A LARGE COMPLEX OF CONVECTION WILL SWEEP ACROSS THE CWA THIS MORNING...AND TODAYS WEATHER WILL BE DEPENDENT UPON HOW THIS SYSTEM EVOLVES WITH TIME. A 35 - 50 KNOT LOW LEVEL JET CONTINUES TO PUMP COPIOUS AMOUNTS OF MOISTURE TRANSPORT INTO THE SYSTEM. WITH THE WELL ESTABLISHED COLD POOL MY INITIAL THINKING IS THAT GOOD AREAL COVERAGE IN MEASURABLE RAIN WILL OCCUR THROUGH THE MORNING HOURS. THERE ARE ALSO SOME INDICATIONS ON RADAR THAT A VORTICITY CENTER HAS DEVELOPED WITHIN THE COMPLEX...WHICH WILL ALSO BE A FOCUSING MECHANISM FOR CONVECTION TODAY AS IT TRACKS INTO SOUTHERN MISSOURI. HAVE YET TO DECIDE HOW WE WILL FOCUS POPS...SO THIS WILL BE A LAST MINUTE DECISION JUST PRIOR TO PACKAGE ISSUANCE TIME. THE KANSAS COLD FRONT FINALLY PUSHES INTO SOUTHWEST MISSOURI SATURDAY NIGHT...THEREFORE A VERY MOIST AND SOMEWHAT UNSTABLE AIRMASS WILL BE ANCHORED OVER THE CWA THROUGH SATURDAY. THIS ZONE OF BAROCLINICITY WILL BE A FOCUS FOR CONVECTION IN JUST ABOUT EVERY FORECAST PERIOD. THE LOW LEVEL AIRMASS FINALLY BEGINS TO DRY OUT SOME BY SUNDAY AS THE FRONT PUSHES SOUTH OF THE CWA. HOWEVER...MODELS INDICATE SEVERAL SHORTWAVES MIGRATING THROUGH THE NORTHWEST FLOW...WHICH WILL CAUSE PERIODS OF LIFT AND POSSIBLE RAIN INTO NEXT WORK WEEK. WHILE RAIN CHANCES WILL DECREASE...I CAN NOT COMPLETELY RULE THEM OUT...THEREFORE WILL HAVE AT LEAST A SLIGHT CHANCE GOING WITHIN THE GRIDS THROUGH WEDNESDAY. TEMPERATURES IN THE SHORT TERM WERE EXTREMELY CHALLENGING...AND WILL BE DEPENDENT UPON CLOUD COVER AND PRECIPITATION. LARGE DIFFERENCES EXISTED BETWEEN THE MAV AND MET GUIDANCE IN THIS AFTERNOONS MAX READINGS. NOT COMPLETELY KNOWING HOW TODAYS CONVECTIVE COMPLEX WILL EVOLVE...I TOOK A COMPROMISE BETWEEN THE TWO GUIDANCES. THE REST OF THE PERIODS I LEANED TOWARD THE WARMER MAV GUIDANCE. WOULD THINK THAT EVEN THE MAV MOS IS TOO COOL WITH OVERNIGHT LOWS THROUGH SATURDAY NIGHT. WITH THE MOIST AIRMASS...CLOUDS...AND PRECIP...OVERNIGHT READINGS MAY HANG IN THE UPPER 60S. CRAMER && .AVIATION... THUNDERSTORMS ACROSS KANSAS AND NORTHERN OKLAHOMA WILL SPREAD EAST INTO SOUTHWEST MISSOURI DURING THE EARLY MORNING HOURS. THE STORMS WILL LIKELY REACH JOPLIN AROUND 09Z AND SPRINGFIELD AROUND 11Z. GUSTY WINDS IN EXCESS OF 30 KTS AND MVFR VISIBILITIES AND CEILINGS WILL LIKELY ACCOMPANY THE CONVECTION. UNCERTAINTY INCREASES WITH TIME TO THE CONVERGE AND DURATION OF THE STORMS AND INCLUDED THUNDER IN THE VICINITY THROUGH THE PERIOD. WHILE THE CAVITY WILL DECREASE FRIDAY MORNING...ADDITIONAL DEVELOPMENT WILL BE POSSIBLE THROUGH THE DAY FRIDAY. FOSTER && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 427 AM CDT FRI JUN 1 2007 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-020930- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 427 AM CDT FRI JUN 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED: SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS IN EXCESS OF 60 MPH...HAIL UP TO THE SIZE OF QUARTERS...AND LOCALIZED AREAS OF FLASH FLOODING. AREAS AFFECTED AND TIMING: A LARGE COMPLEX OF THUNDERSTORMS WILL SWEEP ACROSS THE MISSOURI OZARKS REGION THIS MORNING. THUNDERSTORMS ARE EXPECTED TO REDEVELOP THIS AFTERNOON. DISCUSSION: A COMPLEX OF THUNDERSTORMS WILL IMPACT THE REGION THIS MORNING...CAUSING MAINLY STRONG TO SEVERE WIND GUSTS. FREQUENT CLOUD TO GROUND LIGHTNING ALONG WITH LOCALIZED FLASH FLOODING WILL ALSO OCCUR. ADDITIONAL THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AS DAYTIME HEATING CAUSING THE AIRMASS TO BECOME VERY UNSTABLE. SUFFICIENT WIND SHEAR WILL CAUSE THESE STORMS TO BECOME SEVERE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS WILL BE POSSIBLE ON A DAILY BASIS INTO EARLY NEXT WEEK. FOR SATURDAY...A FRONTAL BOUNDARY IS EXPECTED TO STALL OUT OVER SOUTHERN MISSOURI...WHICH WILL BE A FOCUS FOR SHOWER AND THUNDERSTORM DEVELOPMENT. ADDITIONAL SEVERE THUNDERSTORMS WILL BE POSSIBLE DURING THE DAY ON SATURDAY. FOR SUNDAY INTO TUESDAY...SEVERAL WEAK UPPER LEVEL DISTURBANCES WILL TRACK OVER THE OZARKS. THESE FEATURES MAY CAUSE PERIODS OF ISOLATED THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) CRAMER
The Tulsa radar (KINX), 133 km away, was scanning. The volume nearest the first event began at 09:41 UTC.
3 thunderstorm wind, 2 flash flood, 2 flood, 1 hail. Local standard time, as filed.
Excessive rainfall caused flooding across sections of Crawford County. The intersection of 680 Avenue and Walnut in Farlington became impassable to motorists. Numerous streets in the city of Pittsburg also became flooded.
Excessive rain caused widespread flooding over much of Cherokee County. Sections of roads that became flooded and impassable includes, K7 north of Columbus, Highway 160, Highway 166, and numerous county roads in the southwest portion of the county.
Flooding continued across Cherokee County from flash flooding that occurred earlier.
Flooding continued from flash flooding that occurred earlier.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2007Every state in 2007This day in weather historyWarnings in Kansas, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 38664, 38666, 38665, 38660, 38667, 38661, 38662, 38663.